Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 261, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 23, 2025, 4:03 PM CDT for Rogers County, Tulsa County, Oklahoma. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2025, 4:03 PM CDT (21:03 UTC)
- Expired
- May 23, 2025, 4:23 PM CDT
- In force
- 20 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Rogers County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 8 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1539 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
387
WUUS54 KTSA 232103
SVRTSA
OKC131-143-232145-
/O.NEW.KTSA.SV.W.0261.250523T2103Z-250523T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
Issued by National Weather Service Norman OK
403 PM CDT Fri May 23 2025
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southern Rogers County in northeastern Oklahoma...
Northeastern Tulsa County in northeastern Oklahoma...
* Until 445 PM CDT.
* At 403 PM CDT, a severe thunderstorm was located over Owasso,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Tulsa, Claremore, Owasso, Catoosa, Verdigris, Inola, and Tiawah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3613 9544 3623 9590 3633 9590 3635 9543
TIME...MOT...LOC 2103Z 275DEG 27KT 3627 9583
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
..speg.2 follow-up statements
919
WWUS54 KTSA 232118
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
Issued by National Weather Service Norman OK
418 PM CDT Fri May 23 2025
OKC143-232128-
/O.CAN.KTSA.SV.W.0261.000000T0000Z-250523T2145Z/
Tulsa OK-
418 PM CDT Fri May 23 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TULSA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved into
Rogers County. Therefore, the warning has been cancelled for Tulsa
County.
LAT...LON 3620 9576 3629 9573 3633 9543 3613 9544
TIME...MOT...LOC 2118Z 281DEG 31KT 3621 9570
$$
OKC131-232145-
/O.CON.KTSA.SV.W.0261.000000T0000Z-250523T2145Z/
Rogers OK-
418 PM CDT Fri May 23 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHERN ROGERS COUNTY...
At 418 PM CDT, a severe thunderstorm was located near Verdigris,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Claremore, Catoosa, Verdigris, Inola, and Tiawah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3620 9576 3629 9573 3633 9543 3613 9544
TIME...MOT...LOC 2118Z 281DEG 31KT 3621 9570
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
..speg.202 WWUS54 KTSA 232123 SVSTSA Severe Weather Statement National Weather Service Tulsa OK Issued by National Weather Service Norman OK 423 PM CDT Fri May 23 2025 OKC131-232133- /O.CAN.KTSA.SV.W.0261.000000T0000Z-250523T2145Z/ Rogers OK- 423 PM CDT Fri May 23 2025 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ROGERS COUNTY IS CANCELLED... The storm which prompted the warning has weakened below severe limits, therefore the warning has been cancelled. LAT...LON 3620 9576 3629 9573 3633 9543 3613 9544 TIME...MOT...LOC 2122Z 275DEG 27KT 3621 9565 $$ ..speg.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 1:34 PM CDT, 2 hours 29 minutes earlier. Its key messages:
- Issued at 130 PM CDT Fri May 23 2025
- Scattered storms through evening with increasing coverage late tonight primarily NE OK into NW AR. Severe potential may increase overnight.
- Thunderstorms ongoing Saturday morning with increasing severe risk develop Saturday afternoon and evening. Heavy rainfall accumulations steadily increase.
- Widespread showers and storms Sunday through Sunday night and may persist through the day Monday. Severe weather potential remains. Flooding likely to be ongoing by Monday.
- Concern increasing for a rather widespread heavy rainfall footprint through Monday across portions of E OK and NW AR. The holiday weekend will have many outdoor activities and the prolonged heavy rainfall potential may expose many to increasing flood risk. Flood safety awareness will be a focus.
Area forecast discussion, May 23, 1:34 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
134 PM CDT Fri May 23 2025
...New SHORT TERM, LONG TERM...
.KEY MESSAGES...
Issued at 130 PM CDT Fri May 23 2025
- Scattered storms through evening with increasing coverage late
tonight primarily NE OK into NW AR. Severe potential may
increase overnight.
- Thunderstorms ongoing Saturday morning with increasing severe
risk develop Saturday afternoon and evening. Heavy rainfall
accumulations steadily increase.
- Widespread showers and storms Sunday through Sunday night and
may persist through the day Monday. Severe weather potential
remains. Flooding likely to be ongoing by Monday.
- Concern increasing for a rather widespread heavy rainfall
footprint through Monday across portions of E OK and NW AR.
The holiday weekend will have many outdoor activities and the
prolonged heavy rainfall potential may expose many to
increasing flood risk. Flood safety awareness will be a focus.
&&
.SHORT TERM...
(Tonight)
Issued at 130 PM CDT Fri May 23 2025
Ongoing cluster of strong to severe storms across north central
OK will continue eastward and is the immediate near term focus.
Storms will continue to move away from the stronger instability
corridor so severe risk is likely to remain isolated. With time
the low level jet will intensify and veer into the NW-SE oriented
elevated frontal zone with an expanding coverage of precip during
the overnight hours. This corridor is likely to be in or near the
far NE OK to far NW AR zone. Heavy rains will accumulate during
this time frame as storm motions align with the focusing boundary.
An eventual upscale growth into strong clusters and/or potential
MCS development would mark an uptick in severe potential. Should
this evolution occur then late tonight into Saturday morning would
be the favored timeframe. This scenario would also focus a
stronger outflow further southwest across E OK into SW AR.
&&
.LONG TERM...
(Saturday through Friday)
Issued at 130 PM CDT Fri May 23 2025
Convective evolution tonight will impact storm placement and
potential severity into Sat afternoon. Expect a strongly unstable
airmass along and south of the early day storm outflow by Sat
afternoon with a sharpening dryline across western OK. Both
boundaries will be a focus for renewed storm development with
increasing storm coverage into Sat night as upglide again
strengthens. The combination and likelihood of multiple corridors
of stronger storms will yield multiple axis of heavy rains through
Saturday night.
Sunday into Sunday night continue to appear the as the most
widespread convective coverage as a deeper synoptic boundary moves
slowly southward into the region. Severe potential may remain
especially for areas that destabilize sufficiently by Sunday
afternoon ahead of the front. Also, the flooding potential will
continue to trend higher and guidance continues to favor NE OK
into NW AR as the zone of heaviest rainfall totals through Monday.
The holiday weekend will likely expose many to the increasing
flooding risk and flood safety messaging will remain a focus.
The widespread heaviest rains likely end on Monday however the
slow moving trough axis will maintain precip chances into Tuesday.
A brief dry period is possible by mid week. A return of northwesterly
flow aloft would lead toward a more unsettled period by late next
week.
&&
.AVIATION...
(18Z TAFS)
Issued at 1221 PM CDT Fri May 23 2025
In the short term, conditions are mostly quiet with VFR conditions
for all locations. An area of showers and thunderstorms is moving
into northeast OK. For now, handled this with PROB30s for the next
few hours, but will refine forecasts as needed. These storms would
produce brief heavy rain, occasional lightning, and gusty winds.
Ceilings will fill in and lower this evening and overnight,
eventually settling at 1.5- 3 kft tomorrow morning. Meanwhile,
several rounds of showers and thunderstorms will impact the area.
All terminals will have some storm potential, but the highest
will be for terminals north of I-40. These storms may be stronger,
bringing gusty erratic winds, heavy rain or hail, and frequent
lightning. Visibility reductions are likely under any storms.
These adverse conditions will continue into the day Saturday. As
with the short term, the current TAFs are somewhat generic as
confidence is low in specific outcomes, but will be updated as
confidence increases with time.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 64 79 65 80 / 70 80 80 80
FSM 65 80 67 83 / 60 80 50 70
MLC 68 84 70 86 / 30 40 40 50
BVO 59 76 61 75 / 80 80 90 80
FYV 60 76 62 77 / 80 90 80 90
BYV 58 74 61 72 / 90 80 90 90
MKO 64 79 65 81 / 60 70 60 70
MIO 60 75 62 72 / 90 80 90 90
F10 64 81 67 83 / 50 60 60 70
HHW 70 84 71 88 / 10 20 20 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from 1 AM CDT Saturday through Monday evening for
OKZ054>072.
AR...Flood Watch from 1 AM CDT Saturday through Monday evening for
ARZ001-002-010-011-019-020.
&&
SHORT TERM...07
LONG TERM....07
AVIATION...06Hazardous weather outlook, May 23, 3:04 PM CDT, 59 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
304 PM CDT Fri May 23 2025
ARZ001-002-010-011-019-020-029-OKZ049-053>076-241030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
304 PM CDT Fri May 23 2025
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Limited.
AREA...Northeast OK.
ONSET...Late Tonight.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Northeast OK/Northwest AR.
ONSET...Late Evening.
FLASH FLOOD.
RISK...Limited.
AREA...Northeast OK/Northwest AR.
ONSET...Late Tonight.
HEAVY RAIN.
RISK...Limited.
AREA...Northeast OK/Northwest AR.
ONSET...Late Evening.
DISCUSSION...
A few showers and thunderstorms will continue into the afternoon
and evening. An isolated severe storm is possible but not
expected. A better chance for severe weather will ramp up
overnight, especially towards dawn. Within these storms large
hail, damaging winds and isolated tornadoes may occur. Severe
weather is possible anywhere, but will focus north of I-40. Areas
of heavy rain may result in localized flash flooding as well. A
Flood Watch is in effect.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY AND MONDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
TUESDAY TO THURSDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Stormy weather persists through the weekend with thunderstorms,
some of which may be severe, continuing daily through at least
Monday. Presumably the risk of severe weather will start to
diminish with time as instability is used up, but it will not
completely subside at any point in the forecast. Due to the
repeated rounds of heavy rainfall, flash and river flooding is
likely. Flooding concerns become significant by Sunday and Monday
with at least moderate level flooding possible on some rivers.
More isolated showers and storms continue into the middle of next
week with lingering flooding likely.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, May 23, 2:16 PM CDT, 1 hour 47 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
216 PM CDT Fri May 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM Tornado 3 NW Huntsville 36.12N 93.78W
05/19/2025 Madison AR NWS Storm Survey
&&Special weather statement, May 23, 3:50 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
Issued by National Weather Service Norman OK
350 PM CDT Fri May 23 2025
OKZ054-055-232115-
Osage OK-Washington OK-
350 PM CDT Fri May 23 2025
...A strong thunderstorm will impact portions of east central Osage
and central Washington Counties through 415 PM CDT...
At 350 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bartlesville Municipal Airport, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bartlesville, Dewey, and Bartlesville Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3664 9581 3667 9608 3677 9609 3683 9581
TIME...MOT...LOC 2050Z 264DEG 26KT 3673 9600
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
..speg.Special weather statement, May 23, 3:57 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
Issued by National Weather Service Norman OK
357 PM CDT Fri May 23 2025
OKZ060-061-232130-
Tulsa OK-Rogers OK-
357 PM CDT Fri May 23 2025
...A strong thunderstorm will impact portions of west central Rogers
and northeastern Tulsa Counties through 430 PM CDT...
At 357 PM CDT, Doppler radar was tracking a strong thunderstorm near
Owasso, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Claremore, Owasso, Skiatook, Verdigris, Sperry, Tiawah, and Turley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3625 9598 3633 9598 3640 9555 3622 9554
TIME...MOT...LOC 2057Z 264DEG 28KT 3630 9589
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
..speg.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 3:50 PM CDT | Special Weather Statement | TSA | Washington | 25 min |
| May 23, 3:57 PM CDT | Special Weather Statement | TSA | Rogers | 33 min |
| May 23, 4:17 PM CDT | Special Weather Statement | TSA | Wagoner | 28 min |
| May 23, 5:21 PM CDT | Special Weather Statement | TSA | Mayes | 24 min |
| May 23, 6:09 PM CDT | Special Weather Statement | TSA | Delaware | 36 min |
| May 23, 6:15 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.